MAUDE Adverse Event Report: BIOMERIEUX SA PREVI COLOR GRAM INSTRUMENT V2 - 414292

BIOMERIEUX SA PREVI COLOR GRAM INSTRUMENT V2 - 414292
Model Number 414292
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Intended use: the previ® color gram is an in vitro diagnostic medical device for professional use only.The previ® color gram has been designed to perform automated gram staining of pure strain isolate smears and human specimens with microorganisms for in vitro diagnostics with biomérieux previ® color gram reagents.Issue description: a customer in united kingdom notified biomérieux of a staining issue in association with previ color gram instrument v2 ref.414292, serial number (b)(4).Customer reported having problems with the incorrect color presentation; previ color slides coming out as gram negative but should be gram positive.At the time of assessment, there is no indication or report from the customer that this event led to any adverse event related to any patient's state of health.A biomérieux internal investigation has been initiated.
 
Additional Manufacturer Narrative
Context: a customer in united kingdom notified biomérieux of a staining issue in association with previ color gram instrument v2 (ref.414292, serial number (b)(6)).Investigation: batch history record and complaint trend analysis.There is no capa related to the customer¿s complaint recorded.A complaint history review was completed for this issue concluded with no implication of a trend.This complaint has not been identified as a systemic quality issue.Investigation results.Issue resolved by field service engineer (fse) intervention at customer site.Fse went on site and performed several actions: - replaced valve pcb due to possible issues with a and c valves, as recently replaced b valve.Noticed b line nozzle connector slightly loose.- replaced all nozzles with new ones from maintenance kit.- performed prime run, clean run and then pattern tests and volume tests after prime.- customer performed test with samples: test performed ok - noted also slight pitting underneath nozzles on drum body.Based on these findings, it was not possible to define the exact cause of the issue; it could be due to the nozzles, the valves or nozzle connector.Conclusion: root cause analysis was unknown, investigations performed at customer site and elitech site did not allow to find the exact cause of the issue.

Brand Name
PREVI COLOR GRAM INSTRUMENT V2 - 414292
Common Device Name
PREVI COLOR GRAM INSTRUMENT V2 - 414292
Manufacturer (Section D)
BIOMERIEUX SA
chemin de l orme
marcy l etoile 69280
FR  69280
Manufacturer (Section G)
BIOMERIEUX, SA
376 chemin de l'orme
marcy l'etoile 69280
FR   69280
Manufacturer Contact
céline lacroix gimon
5 rue des aqueducs
craponne 69290
FR   69290
MDR Report Key14889665
Report Number8020790-2022-00073
Device Sequence Number5089583
Product Code KPA
UDI-Device Identifier03573026415310
UDI-Public03573026415310
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number414292
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2022
Supplement Date Received by Manufacturer06/20/2022
Initial Report FDA Received Date07/01/2022
Supplement Report FDA Received Date10/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown